MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Model Number 143140
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Tka was performed with mako system.To locate femoral array, bone pin was drilled into femoral shaft.Tried to fix bicortically, but couldn't drill inner cortex.Removed bone pin and found tip of the pin broken.Used another bone pin.The tip of the pin was remained in femoral intraspinal.Impossible to remove broken piece, so finished surgery without removing it.Update: "please estimate any surgical delay, even if under a minute (or indicate ¿none¿ to confirm there was absolutely no delay): approximately 10 minutes.".
 
Additional Manufacturer Narrative
Reported event: tka was performed with mako system.To locate femoral array, bone pin was drilled into femoral shaft.Tried to fix bicortically, but couldn't drill inner cortex.Removed bone pin and found tip of the pin broken.Used another bone pin.The tip of the in was remained in femoral intraspinal.Impossible to remove broken piece, so finished surgery without removing it.Update: "please estimate any surgical delay, even if under a minute (or indicate ¿none¿ to confirm there was absolutely no delay): approximately 10 minutes".Product evaluation and results: product inspection was not performed as product was not returned for inspection.Product history review: review of the product history records cannot be conducted as the lot number provided is incorrect.Complaint history review: review of the complaint history records cannot be conducted as the lot number provided is incorrect.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.H3 other text : device not returned.
 
Event or Problem Description
Tka was performed with mako system.To locate femoral array, bone pin was drilled into femoral shaft.Tried to fix bicortically, but couldn't drill inner cortex.Removed bone pin and found tip of the pin broken.Used another bone pin.The tip of the in was remained in femoral intraspinal.Impossible to remove broken piece, so finished surgery without removing it.Update: " please estimate any surgical delay, even if under a minute (or indicate ¿none¿ to confirm there was absolutely no delay): approximately 10 minutes".

Brand Name
BONE PIN, 3.2MM X 140MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9664952
Report Number3005985723-2020-00069
Device Sequence Number14087098
Product Code OLO
UDI-Device Identifier00848486018146
UDI-Public00848486018146
Combination Product (Y/N)N
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number143140
Device Catalogue Number143140
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;